Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for shortness of breath while lying down

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 6069 Questions

default
Posted on Thu, 2 Mar 2017 in Hypertension and Heart Disease
Question: I am having difficult breathing when I lie down in bed. It seems to happen during the night and I wake up some mornings @ 5:30 am not able to catch my breath until I sit up straight. I do have allergies, but this appears new since Thanksgiving. I can also hear be associated with a wheezing sound sometimes. It happens about once a week when humidity is above 85% and also when the cold temps drop below 27%. I am current with all shots, am not feverish, It appears to be similar to anxiety upper chest congestion. There is no pain and I have had a heart and lung scan and they were clear. Lack of sleep is killing me. Any suggestions?
doctor
Answered by Dr. Ilir Sharka 29 minutes later
Brief Answer:
I would recommend performing some tests:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Your symptoms could be related to asthma, but it is also necessary exclude a possible cardiac issue (like heart failure), which could lead to your troubles.

I recommend consulting with your attending physician for a careful physical exam and some tests:

- a resting ECG and a cardiac ultrasound to examine your heart function and structure
- respiratory function tests to exclude a lung disorder
- some blood lab tests (complete blood count, kidney and liver function tests, NT pro-BNP, blood electrolytes).

If all the above tests result normal, you should consider gastro-esophageal reflux as a possible cause. In such case using zantac or omeprazole before sleep would help.

You should discuss with your doctor on the above tests.

Hope to have been helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests

Recent questions on  Zantac

doctor1 MD

had horrible pain in upper abdomen for 4 years ... gastro did two upper endoscopies ... tried nexium, zantac ... had two spine surgeries ... said the pain was referred ... didn t help ... told it was fibro ... have chronic fatigue and pain ... liver labs elevated ... kidney labs elevated ... told inflammation, gastritis, celiac ... all this happened at the same time: high blood pressure, hypothyroidism, chronic pain, insomnia, headaches, couldn t lie, sit or stand ... had to sit up for months to sleep ... pain worse on right side ... but on left side, too - gastro said may be where the intestines loop under the ribs on each side ... have too many doctors and too many diagnoses ... getting colonoscopy next month ... should I go to a university hospital? i was on percocet for 2 years ... 13 visits to ER for skeletal/muscular pain ... strange lines on my abdomen - looks like ribs are swollen and then a line that matches rib line 2-3 inches below ... a little bumpy and goes from left side to right side of body ...

doctor1 MD

Hello, Iâ??ve had a few months in the past year in which I was often constipated. This caused some pain & bleeding when having a BM. The bleeding was not constant & never acute. For the past appx four-five weeks, Iâ??ve had diarrhea â?? most times extremely watery. The diarrhea usually only occurs in the morning hours, sometimes at night. I usually go 3-5 times in the morning before it stops. I am still having rectal pain & occasional bleeding. It feels as if I have been torn there. My diet has changed lately also; I donâ??t have much of an appetite. I am now usually only eating one meal (dinner) per day; I just cannot bring myself to want to eat. I weigh appx. 185 lb and am 5â??7â??, 39, female, and in otherwise relatively good shape; although likely â??out of shapeâ??. Iâ??ve lost about 5 lb in the past few weeks, nothing major. Also, I have reflux & had been taking OTC Prilosec for quite some time (2+/- years), Zantac before that. I stopped taking my new prescription Dexilant after about 4 weeks of it, thinking THAT may be what was causing the diarrhea. Nothing has changed. I donâ??t feel necessarily weak or sick, but I have little energy. What could be causing this?

doctor1 MD

Good afternoon Doctor, I have been able to control severe acid indigestion problems for a good many years by using 75mg Zantac tablets and more recently by purchasing 150mg Ranitidene tablets from a reputable supplier on EBay. However on ordering more last week, I have been supplied with Zinetac 150mg. In you opinion will these tablets act in the same way as the others and are they safe to take? I should mention that I suffered from a fairly bad bleed from a gastric ulcer about 7 years ago but recovered quickly and well from it after some excellent hospital treatment. Many thanks Colin

doctor1 MD

Hello. My fiance is 22 years old and for a few years now he has thrown up after eating quite frequently. There were occasional latent months, but often it would happen multiple times each week. For a long time it did not cause any weight loss and he was up to 290 pounds. After his previous doctor would not look into it and it got gradually worse, he went to a new doctor which ordered several tests such as an EKG, EEG, stress test, blood tests, ultrasound, CAT scan, and MRI. The only thing they really found was that his gallbladder was not functioning properly and he had surgery to remove it. It has now been almost a year later, and he vomits more than ever. He has tried to eat healthier, but he can only hold food down if it is extremely low in fat, and even then not always. He now weighs only 167 pounds and weight loss has not slowed. The doctor did another ultrasound, blood test and urine test, all which came back normal and now he has no insurance for 3 months due to a job change. Do you have any idea what could be causing his weight loss and vomiting, or anything else he can try? He has tried Zantac and heartburn medication with minimal results.

doctor1 MD

69 year old male - for two months I have had excess mucus in my throat. i particularly notice it at night and often start swallowing to try to get rid of the mucus - very disruptive of sleep. I have been taking Mucinex (2-4 tablets/day) for the...

doctor1 MD

i have acid reflex coughing gases

doctor1 MD

I am 74 and I take 20 mg of omeprazole once a day. My kidney function has decreased over 3 months from 52 to 42eGRF. Should I quit taking omeprazole?